MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. MEDRAD MR INJECTOR; SOLARIS INJECTOR

BAYER MEDICAL CARE, INC. MEDRAD MR INJECTOR; SOLARIS INJECTOR
Model Number 85858599
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer declined an offer of an injector system checkout and additional applications training at this time.Bayer requested the return of the disposables used during the incident; however they were discarded by the customer.In addition, the lot numbers were not available, therefore testing of retained samples is not possible.The medrad® spectris solaris ep mr injection system provides the following instructions and warnings: "operator vigilance and care, coupled with a set procedure, is essential to minimizing the possibility of an air embolism.The injector head should be pointed upward during loading, enabling any air to accumulate at the syringe tip and to be expelled.The injector head should be pointed downward during an injection, enabling any small air bubbles which could still be in the fluid to float to the rear of the syringe(s)." "to help avoid air injection, syringes from bayer are equipped with medrad® fluidots indicators.These medrad® fluidots indicators should be observed as part of an arming procedure." "to minimize air embolization risks, ensure that one operator is designated the responsibility of filling the syringe(s).Do not change operators during the procedure.If an operator change must occur, ensure that the new operator verifies that the fluid path is purged of air." warning: air embolism can cause patient injury or death.Expel all trapped air from the syringe(s), connectors, tubing, and catheter-over-needle before injecting.Warning: remove all trapped air from the syringe, connector tubing, and catheter-over-needle before connecting the patient to the injector.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
The site reported the following: an (b)(6)-year-old female patient underwent an mri scan of the abdomen with intravenous contrast injection while connected to a medrad® spectris solaris ep injection system.The site reported that during the mr scan the patient pushed the "patient call" button to alert the staff of a change in their consciousness.The site immediately removed the patient from the mri scanner and sent the patient for an unenhanced ct of the head.The ct images showed a low intensity area, interpreted as approximately 8 ml of alleged air.The site confirmed that the alleged air disappeared 2.5 hours later.The patient was reported to temporarily recover after the administration of cercine (diazepam), and then declined once again.The patient is reported to be hospitalized at this time.No further patient information is available.Additional correspondence with the customer indicated that the site is unable to confirm whether the low-pressure connector tubing was primed and free of air prior to the patient connection and the start of the procedure.

Brand Name
MEDRAD MR INJECTOR
Common Device Name
SOLARIS INJECTOR
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
MDR Report Key11856474
Report Number2520313-2021-00018
Device Sequence Number16399249
Product Code DXT
UDI-Device Identifier00616258020280
UDI-Public(01)00616258020280
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85858599
Device Catalogue NumberSOLARIS EP
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR